Couldn't find what you looking for?

TRY OUR SEARCH!


My family passed through very hard period. Lots of changes happened in a very short period of time. My mother is a weak and sensitive person and she didn’t take this very well. She started with a therapy with selective serotonin reuptake inhibitors (SSRIs) and I have noticed that she put on weight. She says that she’s always hungry. I’m convinced that is because of SSRIs. Why SSRIs does make her hungry?

Loading...


Long –term use of selective serotonin reuptake inhibitors (SSRI s) can cause effects of weight gain, sexual dysfunction, drug interactions and discontinuation symptoms. All these effects can be managed in appropriate way. Many depressed patients experience weight gain during remission with or without treatment. It appears that antidepressants produce a 3-4 kg weight gain after 6-12 months of therapy. It can be managed with diets prescribed by nutritionist and exercise. Drug in interaction with other substances effects metabolism which is probably reasons for increased appetite. I hear very often that persons who use some of antidepressants put on some weight.
Reply

Loading...